C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Back to Search Results |
| Model Number |
0102L14 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/08/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that there was a deflation problem, device dislodged or dislocated.Allegedly patient had urinary retention, depression and discomfort.It was further reported that a medical intervention was performed.As per additional information via email from ibc on (b)(6) 2022, it was evaluated that the dislodgememt is a cascading event as a result of deflation.As per additional information via email from canada team on (b)(6) 2022, stated that patients long-term indwelling foley catheter became dislodged, attempted to re-insert were unsuccessful.Patient was hospitalized and insertion of catheter was done.A 14 fr caude tip catheter was inserted but still no urine draining.Attempts were made to remove the inserted foley but unsuccessful despite trying to deflate the balloon as well as cutting the balloon part off.
Event or Problem Description
It was reported that there was a deflation problem, device dislodged or dislocated.Allegedly patient had urinary retention, depression, discomfort and pain.It was further reported that a medical intervention was performed.Per additional information via email from ibc on 21dec2020, it was evaluated that the dislodgement is a cascading event as a result of deflation.Per additional information via email from canada team on 30aug2022, stated that patient's long-term indwelling foley catheter became dislodged, attempted to re-insert were unsuccessful.The patient was hospitalized, and insertion of the catheter was done.A 14 fr coude tip catheter was inserted, but still no urine draining.Attempts were made to remove the inserted foley but unsuccessful despite trying to deflate the balloon as well as cutting the balloon part off.
Additional Manufacturer Narrative
The reported issue is inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "pinched lumen / kinked lumen.".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The provided lot number was invalid therefore dhr review can¿t be completed.The instructions for use were found adequate and state the following: caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water, 5cc balloon: use 10ml sterile water, 15cc balloon: use 20ml sterile water, 20cc balloon: use 25ml sterile water, 30cc balloon: use 35ml sterile water, 40cc balloon: use 45ml sterile water, 75cc balloon: use 80ml sterile water, do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.